Journal of Interventional Cardiac Electrophysiology

, Volume 23, Issue 2, pp 117–119

Successful transition to buprenorphine in a patient with methadone-induced torsades de pointes

  • Jason Levi Esses
  • Jonathan Rosman
  • Lien Thanh Do
  • Paul Schweitzer
  • Sam Hanon
CASE REPORT

DOI: 10.1007/s10840-008-9280-8

Cite this article as:
Esses, J.L., Rosman, J., Do, L.T. et al. J Interv Card Electrophysiol (2008) 23: 117. doi:10.1007/s10840-008-9280-8

Abstract

A 56-year-old-man presented with syncope and torsades de pointes secondary to methadone-induced QT prolongation. After transition from methadone to buprenorphine, a partial μ-opiate-receptor agonist and a κ-opiate-receptor antagonist, the QT normalized and ventricular arrhythmias resolved. Buprenorphine should be used for opiate dependence and chronic pain in patients with methadone-induced QT prolongation and as first line therapy in patients with risk factors for torsades de pointes.

Keywords

Prolonged QT Torsades de pointes Methadone Buprenorphine 

Copyright information

© Springer Science+Business Media, LLC 2008

Authors and Affiliations

  • Jason Levi Esses
    • 1
  • Jonathan Rosman
    • 1
  • Lien Thanh Do
    • 1
  • Paul Schweitzer
    • 1
  • Sam Hanon
    • 1
  1. 1.Department of CardiologyBeth Israel Medical CenterNew YorkUSA